Alert archive / Georgia / River Flood Warnings in 2016

River Flood Warning 14, NWS Atlanta, GA

January 22, 2016DeKalb County, Rockdale County, Georgia

NWS Atlanta, GA issued this river flood warning at Jan 22, 2016, 10:56 AM EST for DeKalb County, Rockdale County, Georgia. It took effect at Jan 22, 2016, 6:13 PM EST. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
Jan 22, 2016, 10:56 AM EST (15:56 UTC)
In effect from
Jan 22, 2016, 6:13 PM EST
Expired
Jan 23, 2016, 10:45 AM EST
In force
17 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties DeKalb County, GA, Rockdale County, GA

The radar

The Atlanta radar (KFFC), 64 km from the middle of the area, began a volume at 15:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yellow River at Pleasant Hill Road near Lithonia (YLOG1). The gauge peaked at 12.10 ft at Jan 23, 2016, 1:00 AM EST.

actionminormoderate5101501/2201/2301/24
Action stage
11 ft
Minor stage
13 ft
Moderate stage
17 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02207220, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

824 
WGUS42 KFFC 221556
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1056 AM EST FRI JAN 22 2016

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Yellow River near East Lithonia affecting De Kalb and Rockdale 
  Counties

  Yellow River near Conyers below Milstead affecting Newton and 
  Rockdale Counties

  Ocmulgee River near Macon affecting Bibb...Houston...Jones...
  Monroe and Twiggs Counties

  Middle Oconee River near Arcade affecting Barrow and Jackson 
  Counties

  Oconee River near Penfield affecting Clarke...Greene and Oconee 
  Counties

  Oconee River near Oconee affecting Johnson...Washington and 
  Wilkinson Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC089-247-230556-
/O.NEW.KFFC.FL.W.0014.160122T2313Z-160123T1545Z/
/YLOG1.1.ER.160122T2313Z.160123T0600Z.160123T0945Z.UU/
1056 AM EST FRI JAN 22 2016

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Yellow River near East Lithonia.
* From this evening until Saturday morning.
* At 945 AM Friday the stage was 10.0 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 13 feet.
* Forecast to rise above flood stage by this evening and continue to 
  rise to near 13.5 feet by after midnight tonight.The river will 
  fall below flood stage by Saturday morning.
* At 13 feet...Flood stage is reached. Minor flooding will occur in
  portions of the woodlands and fields near the river upstream and 
  downstream from the gage on Pleasant Hill Road.
  

&&

LAT...LON 3377 8409 3377 8402 3372 8399 3367 8403


$$

GAC217-247-230555-
/O.NEW.KFFC.FL.W.0015.160123T0600Z-160124T0112Z/
/MYRG1.1.ER.160123T0600Z.160123T1200Z.160123T1912Z.UU/
1056 AM EST FRI JAN 22 2016

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Yellow River near Conyers below Milstead.
* From late tonight until Saturday evening.
* At 945 AM Friday the stage was 6 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 11 feet.
* Forecast to rise above flood stage by after midnight tonight and 
  continue to rise to near 11.6 feet by Saturday morning.The river 
  will fall below flood stage by Saturday evening.
* At 12 feet...Minor flooding continues in the woodlands...fields 
  and pasture along the river upstream and downstream from the gage 
  on Gees Mill Road in Rockdale County. Large portions of Sockwell 
  Road by the river in Newton County will be up to 3 feet under 
  water.
  

&&

LAT...LON 3366 8399 3371 8395 3359 8387 3356 8393


$$

GAC021-153-169-207-289-230555-
/O.NEW.KFFC.FL.W.0016.160124T1800Z-160127T0508Z/
/MACG1.1.ER.160124T1800Z.160125T1800Z.160126T2308Z.NO/
1056 AM EST FRI JAN 22 2016

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Ocmulgee River near Macon.
* From Sunday afternoon until late Tuesday night.
* At 945 AM Friday the stage was 13.6 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 18 feet.
* Forecast to rise above flood stage by Sunday early afternoon and 
  continue to rise to near 19.7 feet by Monday early afternoon.The 
  river will fall below flood stage by Tuesday evening.
* At 20 feet...Minor flooding expands. An increasing amount of the 
  Macon GreenWay Ocmulgee Heritage Trail floods north of the Martin 
  Luther King Boulevard bridge. The flood waters will be around one 
  foot deep on portions of the trail and both banks overflow upstream
  from the bridge. Large portions of agricultural lands well 
  downstream will be under one to three feet of water.
  

&&

LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
      3263 8359 3274 8363             

$$

GAC013-157-230555-
/O.NEW.KFFC.FL.W.0017.160122T2227Z-160123T1415Z/
/ACDG1.1.ER.160122T2227Z.160123T0600Z.160123T0815Z.NO/
1056 AM EST FRI JAN 22 2016

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Middle Oconee River near Arcade.
* From this afternoon until Saturday morning.
* At 1045 AM Friday the stage was 10.9 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 16 feet.
* Forecast to rise above flood stage by late this afternoon and 
  continue to rise to near 16.9 feet by after midnight tonight.The 
  river will fall below flood stage by Saturday morning.
* At 16 feet...Flood Stage is reached. Minor flooding begins in the
  woodlands...fields and pasture upstream and downstream from the 
  gage at Georgia Highway 82. A few dirt access roads will be 
  flooded. A residential yard just downstream will begin to flood.
  

&&

LAT...LON 3404 8377 3410 8375 3406 8355 3400 8347
      3395 8352 3402 8363             

$$

GAC059-133-219-230555-
/O.NEW.KFFC.FL.W.0018.160123T2010Z-160125T0824Z/
/PNFG1.1.ER.160123T2010Z.160124T1200Z.160125T0224Z.NO/
1056 AM EST FRI JAN 22 2016

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Oconee River near Penfield.
* From Saturday afternoon until late Sunday night.
* At 10 AM Friday the stage was 8.0 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 13 feet.
* Forecast to rise above flood stage by Saturday afternoon and 
  continue to rise to near 15.6 feet by Sunday morning.The river will
  fall below flood stage by Sunday before midnight.
* At 15 feet...Minor flooding continues to expand into fields...
  woodlands and pastures...mainly on the right bank of the river...
  upstream and downstream from the gage on the Georgia Highway 15 
  bridge.


&&

LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327


$$

GAC167-303-319-230555-
/O.NEW.KFFC.FL.W.0019.160125T0000Z-160126T2024Z/
/OCNG1.1.ER.160125T0000Z.160125T1800Z.160126T1424Z.NO/
1056 AM EST FRI JAN 22 2016

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Oconee River near Oconee.
* From Sunday evening until Tuesday afternoon.
* At 1045 AM Friday the stage was 8.3 feet...and falling.
* Minor flooding is forecast.
* Flood stage is 17 feet.
* Forecast to rise above flood stage by Sunday evening and continue 
  to rise to near 18 feet by Monday early afternoon.The river will 
  fall below flood stage by Tuesday afternoon.
* At 18 feet...The water level begins to flood portions of the dirt
  parking lot area near the Old Balls Ferry Road boat ramp...just 
  upstream and rightbank from the Georgia Highway 57 bridge. Minor 
  flooding continues in the woodlands near the river.
  

&&

LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
      3265 8298 3278 8300             

$$
2 follow-up statements
388 
WGUS82 KFFC 230039
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
739 PM EST FRI JAN 22 2016

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Yellow River near Conyers below Milstead affecting Newton and 
  Rockdale Counties

 
...The Flood Warning continues for the following rivers in Georgia...
 
  Yellow River near East Lithonia affecting De Kalb and Rockdale 
  Counties 

 
GAC089-247-231439-
/O.EXT.KFFC.FL.W.0014.000000T0000Z-160123T1821Z/
/YLOG1.1.ER.160123T0900Z.160123T1200Z.160123T1221Z.UU/
739 PM EST FRI JAN 22 2016

...Flood Warning extended until Saturday afternoon...The Flood 
Warning continues for
  The Yellow River near East Lithonia.
* From early tomorrow until Saturday afternoon.
* At 6 PM Friday the stage was 11.7 feet and rising.
* Nonflood flooding is occurring and Minor flooding is forecast.
* Flood stage is 13 feet.
* Forecast to rise above flood stage by early tomorrow and continue 
  to rise to near 13.1 feet by tomorrow morning.The river will fall 
  below flood stage by tomorrow morning.
* At 13 feet...Flood stage is reached. Minor flooding will occur in
  portions of the woodlands and fields near the river upstream and 
  downstream from the gage on Pleasant Hill Road.


&&

LAT...LON 3377 8409 3377 8402 3372 8399 3367 8403


$$

GAC217-247-230109-
/O.CAN.KFFC.FL.W.0015.000000T0000Z-160124T0112Z/
/MYRG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
739 PM EST FRI JAN 22 2016

The Flood Warning is cancelled for
  The Yellow River near Conyers below Milstead.
* This takes affect immediately.
* Until Saturday evening.
* At 6 PM Friday the stage was 9 feet and rising.
* Flood stage is 11 feet.
* The river will crest around 10 feet... then begin a slow fall.
* At 11 feet...Flood Stage is reached. Minor flooding begins in the
  woodlands...fields and pasture along the river upstream and 
  downstream from the gage on Gees Mill Road in Rockdale County. 
  Portions of Sockwell Road by the river in Newton County will be 
  around two feet under water.

  

&&

LAT...LON 3366 8399 3371 8395 3359 8387 3356 8393


$$
946 
WGUS82 KFFC 230754
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
254 AM EST SAT JAN 23 2016

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Yellow River near East Lithonia affecting De Kalb and Rockdale 
  Counties

 
GAC089-247-230824-
/O.CAN.KFFC.FL.W.0014.000000T0000Z-160123T1821Z/
/YLOG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
254 AM EST SAT JAN 23 2016

The Flood Warning is cancelled for
  The Yellow River near East Lithonia.
* This takes affect immediately.
* At 1 AM Saturday the stage was 12.1 feet...and 
  falling.
* Flood stage is 13 feet.
* The river will continue to fall.
* At 13 feet...Flood stage is reached. Minor flooding will occur in
  portions of the woodlands and fields near the river upstream and 
  downstream from the gage on Pleasant Hill Road.
  

&&

LAT...LON 3377 8409 3377 8402 3372 8399 3367 8403


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 22, 6:46 AM EST, 4 hours 10 minutes earlier.

Area forecast discussion, Jan 22, 6:46 AM EST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
646 AM EST FRI JAN 22 2016

.PREV DISCUSSION... /ISSUED 309 AM EST FRI JAN 22 2016/

SHORT TERM /TODAY THROUGH SATURDAY/...
NO MAJOR CHANGES IN THE ONGOING STORM SYSTEM. ALL MODELS ARE
PRETTY SIMILAR IN TIMING OF THE DEEP COLD AIR ENTERING THE CWA AND
THE SYSTEM EXITING.

WINTER WEATHER...
FOR THE MOST PART THE CURRENT FORECAST IS ON TRACK. THE BIGGEST
CHANGE IS THE AMOUNT OF COLD AIR PRESENTLY OVER THE NORTHEAST
MOUNTAINS. TEMPS CONTINUE TO DROP TO NEAR 30 DEGREES AT THE
TALLULAH AND BRASSTOWN RAWS WITH HEAVY SNOW BEING REPORTED BY GSP
IN THE CLAYTON AREA. THIS WOULD INDICATE TEMPS ALOFT ARE COLDER
THAN MODELS HAD PROGGED. WILL THEREFORE INCREASE THE SNOW AMOUNTS
IN THE HIGHER ELEVATIONS ACROSS THE NORTHEAST. LOOKING AT
NORTHWEST GA...LOOKOUT MOUNTAIN RIDGE IS HOVERING JUST ABOVE
FREEZING AND THERE COULD BE SOME ZR MIXED IN WITH THE RAIN ON THE
RIDGE AND WILL NEED TO ADD SOME LIGHT ICING...BUT THIS SHOULD BE
CONFINED TO THE TREES AND GRASSY AREAS. THE SURFACE LOW/COLD FRONT
WILL MOVE ACROSS THE AREA THIS AFTERNOON AND ALL AREAS SHOULD SEE
THE TRANSITION OF R/ZR/S TO A MIX OF R/S THIS AFTERNOON AND
EVENTUALLY ALL SNOW IN THE WARNING/ADVISORY AREAS. ALL THIS TO SAY
NO CHANGES IN THE TIMING AND AREA OF THE CURRENT WINTER WEATHER
ADVISORY/WINTER STORM WARNINGS. THE SYSTEM WILL LIFT OUT BY
SATURDAY AFTERNOON.

THUNDERSTORMS...
THERE REMAINS THE THREAT OF TSTORMS THROUGH THIS AFTERNOON ACROSS
CENTRAL GA. HIGH SHEAR ALOFT COULD PRODUCE A FEW STRONG STORMS.
THE LIMITING FACTOR WILL BE THE LACK OF INSTABILITY. HOWEVER
SEEING AS THUNDER IS ALREADY HAPPENING JUST TO THE WEST OF
COLUMBUS...THERE APPARENTLY IS ENOUGH INSTABILITY AND WILL
CONTINUE WITH THUNDER ACROSS CENTRAL GEORGIA FOR MAINLY THIS
MORNING AND EARLY AFTERNOON.

FLOOD WATCH...
ADDITIONAL RAIN OF UP TO 1 INCH IS EXPECTED IN THE WATCH AREA.
WITH THE RAIN THAT HAS ALREADY FALLEN THIS COULD STILL PUT A FEW
RIVERS INTO FLOOD. WILL THEREFORE MAINTAIN THE CURRENT FLOOD
WATCH.

WIND ADVISORY...
A FEW RAWS SITES HAVE ALREADY BEEN GUSTING TO OVER 35 MPH. THIS
WILL CONTINUE THROUGH THIS MORNING BUT SHOULD SEE A DIMINISHING OF
THE WINDS THIS AFTERNOON AS THE SURFACE LOW GETS CLOSER AND THE
PRESSURE GRADIENT WEAKENS. WILL MAINTAIN THE CURRENT WIND
ADVISORY.

17

LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
SOME DIFFERENCES ON SPEED WITH THE NEXT SYSTEM THAT WILL MOVE
ACROSS THE CWA BEGINNING MONDAY NIGHT AND INTO WEDNESDAY NIGHT.
THE GFS IS SLOWER WITH THE SYSTEM KEEPING THE TROUGH TO OUR WEST
UNTIL THURSDAY WHILE THE ECMWF SPEEDS UP THE TROUGH...BRINGING
DRIER AIR INTO THE REGION BY WEDNESDAY. HAVE GONE WITH A
COMPROMISE OF THE MODELS.

17

&&

.AVIATION...
12Z UPDATE...
RAIN...WINDS...SOME RAIN/SNOW MIXED...TURNING TO ALL SNOW JUST
BEFORE ENDING FOR THIS FORECAST PERIOD. FIRST OFF THE RAIN IS
MOVING ACROSS THE AREA WITH WINDS OUT OF THE SE IN THE 12-18KT
RANGE WITH SOME GUST TO 30KT. WINDS WILL STAY IN THIS RANGE
THROUGH 00Z AS THEY TURN TO THE SW THEN W THROUGH THE END OF THE
FORECAST PERIOD. EXPECT THIS RAIN TO CONTINUE THROUGH TODAY THEN
START TO MIX WITH SOME SNOW LATER THIS EVENING....THEN TURNING TO
ALL SNOW. WILL SEE ABOUT A HALF TO 1 INCH ACCUMULATION THROUGH
SAT MORNING. VSBYS WILL STAY MAINLY IN THE MVFR RANGE THROUGH THE
PERIOD WITH SOME BRIEF PERIODS IF IFR VSBYS IN AND AROUND THE
HEAVIER SHOWERS.

//ATL CONFIDENCE...12Z UPDATE...
CONFIDENCE MEDIUM TO HIGH ON ALL ELEMENTS

01

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          37  30  40  25 / 100  90  30  10
ATLANTA         41  30  39  27 / 100  70  30   5
BLAIRSVILLE     34  27  34  19 / 100 100  60  10
CARTERSVILLE    41  30  37  24 / 100 100  30  10
COLUMBUS        54  34  43  28 / 100  20  10   5
GAINESVILLE     35  29  38  25 / 100 100  40  10
MACON           52  35  44  27 / 100  20  20   5
ROME            42  30  38  24 / 100 100  30  10
PEACHTREE CITY  45  31  39  25 / 100  50  20   5
VIDALIA         64  38  46  31 / 100  20  20   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING ZONES:
BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA...
CHEROKEE...CLARKE...COBB...DADE...DAWSON...DEKALB...DOUGLAS...
FANNIN...FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL...
HARALSON...JACKSON...LUMPKIN...MADISON...MURRAY...NORTH FULTON...
OCONEE...OGLETHORPE...PAULDING...PICKENS...POLK...SOUTH FULTON...
TOWNS...UNION...WALKER...WALTON...WHITE...WHITFIELD...WILKES.

WINTER STORM WARNING UNTIL 7 PM EST SATURDAY FOR THE FOLLOWING
ZONES: BANKS...DAWSON...FANNIN...GILMER...HALL...LUMPKIN...
MURRAY...PICKENS...TOWNS...UNION...WHITE.

WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: CATOOSA...CHATTOOGA...DADE...DAWSON...FANNIN...GILMER...
LUMPKIN...MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE...
WHITFIELD.

WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 7 PM EST
SATURDAY FOR THE FOLLOWING ZONES: CATOOSA...DADE...GORDON...
WALKER...WHITFIELD.

WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 7 PM EST
SATURDAY FOR THE FOLLOWING ZONES: BARROW...BARTOW...CARROLL...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...DEKALB...
DOUGLAS...FLOYD...FORSYTH...GWINNETT...HARALSON...JACKSON...
MADISON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...POLK...
ROCKDALE...SOUTH FULTON...WALTON.

&&

SHORT TERM...01
LONG TERM....17
AVIATION...01
Hazardous weather outlook, Jan 22, 10:17 AM EST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1017 AM EST FRI JAN 22 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231530-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1017 AM EST FRI JAN 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...WINTER WEATHER...GUSTY WINDS...AND FLOODING POTENTIAL ACROSS
NORTH GEORGIA TODAY AND TONIGHT...

A STRONG WINTER STORM WILL CONTINUE ACROSS THE REGION THROUGH
TONIGHT...LIFTING OUT OF THE AREA SATURDAY. THIS SYSTEM WILL
PRODUCE A WINTRY MIX ACROSS NORTH GEORGIA THROUGH SATURDAY. FOR
MORE INFORMATION ON THE WINTER WEATHER...SEE THE LATEST WINTER
WEATHER ADVISORY AND WINTER STORM WARNING STATEMENTS.

THIS SAME STORM SYSTEM WILL PRODUCE STRONG GUSTY WINDS TODAY OVER
NORTH AND NORTH CENTRAL GEORGIA... FOR MORE INFORMATION ON THE
WINDS...SEE THE LATEST HIGH WIND WARNING AND WIND ADVISORY
STATEMENTS.

HEAVY RAIN WILL ALSO OCCUR ACROSS NORTH AND PARTS OF CENTRAL
GEORGIA TODAY AND INTO TONIGHT. WITH THE RAIN THAT HAS ALREADY
FALLEN...THE ADDITIONAL RAIN FROM TODAY COULD PRODUCE FLOODING.
FOR MORE INFORMATION ON THE FLOODING...SEE THE LATEST FLOOD WATCH
STATEMENT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SUB FREEZING TEMPERATURES EXPECTED SUNDAY AND MONDAY MORNINGS WILL
LIKELY ALLOW FOR SOME SLICK SPOTS ON ROADWAYS DUE TO MELTING OF
PREVIOUS SNOW AND ICE AND THEN THE RE FREEZING OF THAT AT
NIGHTTIME. THIS WILL BE ESPECIALLY TRUE ACROSS THE FAR NORTHERN
TIER OF THE FORECAST AREA.

THERE IS ANOTHER CHANCE OF A WINTRY MIX ACROSS PARTS OF NORTH
GEORGIA TOWARD THE MIDDLE OF NEXT WEEK. OTHERWISE NO HAZARDOUS
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SNOW AND ICE AMOUNTS...AND ANY DAMAGE CAUSED
BY THE WINTER STORM. YOU CAN SUBMIT REPORTS THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jan 22, 5:20 AM EST, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
520 AM EST FRI JAN 22 2016

GAZ033-034-044>046-048-052>059-066>071-078>082-089>094-102>104-
221100-
DEKALB GA-MARION GA-GWINNETT GA-PIKE GA-PEACH GA-LAMAR GA-HEARD GA-
HENRY GA-HARRIS GA-TROUP GA-BUTTS GA-CHATTAHOOCHEE GA-MUSCOGEE GA-
UPSON GA-NORTH FULTON GA-MACON GA-SOUTH FULTON GA-TAYLOR GA-
NEWTON GA-CLAYTON GA-JASPER GA-ROCKDALE GA-FAYETTE GA-MONROE GA-
MERIWETHER GA-WEBSTER GA-TALBOT GA-SUMTER GA-STEWART GA-SPALDING GA-
SCHLEY GA-CRAWFORD GA-COWETA GA-BIBB GA-
520 AM EST FRI JAN 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR DEKALB...MARION...GWINNETT...
PIKE...PEACH...LAMAR...SOUTHEASTERN HEARD...HENRY...HARRIS...TROUP...
BUTTS...CHATTAHOOCHEE...MUSCOGEE...UPSON...NORTH FULTON...MACON...
SOUTH FULTON...TAYLOR...SOUTHWESTERN NEWTON...CLAYTON...SOUTHWESTERN
JASPER...ROCKDALE...FAYETTE...MONROE...MERIWETHER...WEBSTER...
TALBOT...SUMTER...STEWART...SPALDING...SCHLEY...CRAWFORD...COWETA AND
NORTHWESTERN BIBB COUNTIES UNTIL 600 AM EST...

AT 519 AM EST...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEAR MORROW TO NEAR BUTLER TO NEAR SMITHVILLE...AND MOVING NORTH AT
35 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ATLANTA...NEWNAN...LAGRANGE...LAWRENCEVILLE...GRIFFIN...MCDONOUGH...
DECATUR...AMERICUS...FAYETTEVILLE...CONYERS...FORT VALLEY...
THOMASTON...BARNESVILLE...JACKSON...JONESBORO...FORSYTH...LUMPKIN...
BUENA VISTA...BUTLER AND ELLAVILLE.

LAT...LON 3197 8444 3192 8446 3192 8474 3198 8504
      3213 8506 3226 8489 3233 8501 3243 8496
      3280 8516 3313 8520 3413 8404 3380 8396
      3379 8398 3314 8379 3313 8382 3307 8377
      3234 8389 3191 8426 3192 8434 3187 8434
TIME...MOT...LOC 1019Z 200DEG 31KT 3359 8428 3250 8423 3195 8430
Special weather statement, Jan 22, 9:48 AM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
948 AM EST FRI JAN 22 2016

GAZ061-073-074-084-221515-
WILKINSON GA-WASHINGTON GA-BALDWIN GA-HANCOCK GA-
948 AM EST FRI JAN 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WILKINSON...
NORTHWESTERN WASHINGTON...SOUTHEASTERN BALDWIN AND SOUTHEASTERN
HANCOCK COUNTIES UNTIL 1015 AM EST...

AT 948 AM EST...A STRONG THUNDERSTORM WAS 8 MILES NORTH OF
TOOMSBORO...OR 10 MILES NORTHEAST OF IRWINTON...MOVING NORTHEAST AT
60 MPH.

  HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
           SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
           CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SPARTA...MCINTYRE...DEEPSTEP...BEULAH...LINTON AND HEBRON.

LAT...LON 3282 8312 3289 8324 3329 8296 3318 8274
      3317 8274
TIME...MOT...LOC 1448Z 216DEG 50KT 3295 8310
Local storm report, Jan 22, 10:51 AM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1051 AM EST FRI JAN 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY SNOW       MACEDONIA               34.91N  83.73W
01/22/2016  E6.0 INCH        TOWNS              GA   LAW ENFORCEMENT

            TOWNS COUNTY SO REPORTED 4 TO 6 INCHES OF SNOW IN
            EASTERN PART OF THE COUNTY

&&

EVENT NUMBER FFC1600037

SNELSON

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 2:15 AM ESTSpecial Weather StatementFFCCarroll, Harris, Heard, Muscogee, Troup45 min
Jan 22, 3:12 AM ESTSpecial Weather StatementFFCHarris, Troup33 min
Jan 22, 3:46 AM ESTSpecial Weather StatementFFCChattahoochee, Marion, Muscogee, Stewart29 min
Jan 22, 4:24 AM ESTSpecial Weather StatementFFCChattahoochee, Fayette, Harris, Marion, Meriwether, Muscogee and 5 more51 min
Jan 22, 5:20 AM ESTSpecial Weather StatementFFCButts, Chattahoochee, Clayton, Coweta, Crawford, DeKalb and 21 more40 min
Jan 22, 5:21 AM ESTRiver Flood WarningFFCForsyth, Fulton52 hr
Jan 22, 7:12 AM ESTRiver Flood WarningFFCForsyth15 hr
Jan 22, 7:22 AM ESTRiver Flood WarningFFCDeKalb24 hr
Jan 22, 7:48 AM ESTHigh Wind WarningFFCCatoosa, Chattooga, Dade, Dawson, Fannin, Gilmer and 9 more5 hr
Jan 22, 7:48 AM ESTWind AdvisoryFFCBanks, Barrow, Bartow, Butts, Carroll, Cherokee and 31 more7 hr
Jan 22, 8:10 AM ESTRiver Flood WarningFFCGwinnett, Walton12 hr
Jan 22, 9:48 AM ESTSpecial Weather StatementFFCWashington27 min
Jan 22, 10:56 AM ESTRiver Flood WarningFFCNewton, Rockdale33 hr
Jan 22, 10:56 AM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs5 days
Jan 22, 10:56 AM ESTRiver Flood WarningFFCBarrow, Jackson28 hr
Jan 22, 10:56 AM ESTRiver Flood WarningFFCClarke, Greene, Oconee69 hr
Jan 22, 10:56 AM ESTRiver Flood WarningFFCJohnson, Washington, Wilkinson6 days
Jan 22, 11:52 AM ESTSpecial Weather StatementFFCCarroll, Coweta, Douglas, Harris, Heard, Meriwether and 1 more53 min
Jan 22, 12:41 PM ESTSpecial Weather StatementFFCTalbot, Upson64 min
Jan 22, 1:13 PM ESTSpecial Weather StatementFFCSpalding47 min
Jan 22, 1:34 PM ESTSpecial Weather StatementFFCLamar, Monroe26 min
Jan 22, 1:54 PM ESTSpecial Weather StatementFFCMonroe36 min
Jan 22, 2:10 PM ESTSpecial Weather StatementFFCJasper35 min
Jan 22, 2:29 PM ESTSpecial Weather StatementFFCJones46 min
Jan 22, 2:52 PM ESTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more28 hr
Jan 22, 3:08 PM ESTSpecial Weather StatementFFCPutnam37 min
Jan 22, 3:12 PM ESTSpecial Weather StatementFFCBaldwin, Jones33 min
Jan 22, 3:23 PM ESTSpecial Weather StatementFFCWashington37 min
Jan 22, 3:44 PM ESTRiver Flood WarningFFCGwinnett16 hr
Jan 22, 3:52 PM ESTSpecial Weather StatementFFCWashington38 min
Jan 22, 4:03 PM ESTSpecial Weather StatementFFCJefferson42 min

Nearby

River Flood Warnings in Georgia, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.